Kentucky, 2006

Damaging Wind in Kentucky, August 10, 2006

August 10, 2006 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 10, 1:16 PM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 10, 1:16 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
216 PM CDT THU AUG 10 2006

.DISCUSSION...
PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS
AND THUNDERSTORMS TODAY THROUGH FRIDAY AND THEN AGAIN MONDAY NIGHT
THROUGH TUESDAY NIGHT.

A WEAK QUASI-STATIONARY FRONTAL/OUTFLOW BOUNDARY IS EXPECTED TO
SHIFT SOUTHWARD OVERNIGHT AND FRIDAY ACROSS THE CWA. IN THE
MEANTIME A WEAK MID LEVEL DISTURBANCE OVER SOUTH CENTRAL MISSOURI IS
MOVING SLOWLY EAST. WITH A MODERATELY UNSTABLE AIRMASS IN PLACE WITH
LITTLE TO NO CAP...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS
THE REGION...SOME OF WHICH COULD BECOME SEVERE THROUGH EARLY EVENING
WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. LOCALLY
HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING SLOWLY AND
PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2 INCHES.

LATEST MODEL RUNS STILL DIFFER ON THE PLACEMENT OF THE BOUNDARY AT
12Z FRIDAY. THE GFS SHOWS THE BOUNDARY BISECTING THE CWA FROM WEST
TO EAST AND THE NAM/WRF HAS IT ROUGHLY ALONG THE NORTHERN FRINGES OF
THE CWA. MODELS ALSO BRING AN UPPER-LEVEL SHORT WAVE ACROSS THE
REGION FRIDAY...RESULTING IN A SOUTHWARD SHIFT OF THE COLD FRONTAL
BOUNDARY ACROSS THE ENTIRE AREA BY 00 UTC SATURDAY. SEE NO REASON
NOT TO CONTINUE WITH A GFS SOLUTION AT THIS TIME.  AS A RESULT...WE
WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE ENTIRE
AREA TONIGHT AND FRIDAY AS THE FRONTAL BOUNDARY GRADUALLY SINKS
SOUTHWARD ACROSS THE AREA.

SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE
WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY
WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT.

GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE
FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...

KY...NONE

MO...NONE

IL...NONE

IN...NONE.
&&

JAP
Hazardous weather outlook, Aug 10, 4:00 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT THU AUG 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
500 AM CDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND
MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE
ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT
VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA...
HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE
AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF
SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD
PEAK BETWEEN 100 AND 105.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS
AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE
STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST
CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS
WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM
SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA
FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING
COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK...
FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.

RJP

In the hours before

Local storm report, Aug 10, 1:50 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
250 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     ALBION                  38.38N 88.06W
08/10/2006                   EDWARDS            IL   LAW ENFORCEMENT

            POWERLINES DOWN IN BOTH ALBION AND WEST SALEM.

&&

JG
Local storm report, Aug 10, 1:53 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
253 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND GST     4 E HARRISBURG          37.74N 88.48W
08/10/2006  E60 MPH          SALINE             IL   TRAINED SPOTTER

            PEA SIZE HAIL WAS ALSO OBSERVED.

&&

JG
Local storm report, Aug 10, 2:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
306 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND DMG     MOUNT CARMEL            38.42N 87.77W
08/10/2006                   WABASH             IL   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 15 NEAR MOUNT CARMEL.

&&

JG
Local storm report, Aug 10, 2:10 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
310 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     3 W POSEYVILLE          38.17N 87.84W
08/10/2006  E60 MPH          POSEY              IN   TRAINED SPOTTER

&&

JG
Local storm report, Aug 10, 2:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
316 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND DMG     BROWNS                  38.38N 87.98W
08/10/2006                   EDWARDS            IL   TRAINED SPOTTER

            HEAVY IRON CHAIR BLOWN OFF PORCH AND INTO A CAR. SEVERAL
            LIMBS DOWN.

0245 PM     TSTM WND DMG     BROWNS                  38.38N 87.98W
08/10/2006                   EDWARDS            IL   TRAINED SPOTTER

            HEAVY IRON CHAIR BLOWN OFF PORCH AND INTO A CAR. SEVERAL
            LIMBS DOWN.

&&

JG
Local storm report, Aug 10, 2:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
323 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     PADUCAH                 37.07N 88.64W
08/10/2006                   MCCRACKEN          KY   TRAINED SPOTTER

            1 TREE DOWN ON SOUTH SIDE OF PADUCAH...1 TREE DOWN ON
            WIRES...EVENT OCCURRED NEAR HIGHLAND CHURCH ROAD IN
            PADUCAH.

&&

JG

The radar

The Paducah radar (KPAH), 62 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crittenden

When
August 10, 2:30 PM CST to 2:40 PM CST
Where
Crittenden County, Mexico
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.233, -88.100

Trees were down throughout the southern part of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529531.